Jump to content
CrazyBoards.org

Do your pupils dilate when you are manic? Perhaps AD mania?


Recommended Posts

I apologize if this question has been asked and answered elsewhere, but I looked all over and couldn't find anything.  I recently increased my Prozac dosage (up to 40 mg in less than a month) and started taking Geodon this week (60 mg at night).  I've noticed some mood fluctuations in the past days where I've been energized during the day and then had an energy crash in the early evening.  Today I began feeling, "Whheeeeeeeeeeeeeeeeeeeeeeeeeeee!" in the afternoon.  I noticed that my pupils have been quite dilated all day, which has never occurred to me before that I have noticed.  I also take 200 mg of Lamictal (I have been taking it at night for a couple of years now).  None of these are large doses, and I have taken 40 mg of Prozac before, but without this effect.  This mania somehow feels different than those I've experienced in the past.  I want to describe the feeling as synthetic, if that makes any sense.  Is it normal for one's pupils to dilate during mania/hypomania?  I'm thinking this episode might be related to the AD but don't think I've experienced med-induced mania before.  I've been extremely depressed for the past few months and was just starting to feel more balanced this week.  Thanks in advance for sharing your thoughts/experiences.

Link to comment
Share on other sites

I've had doctors comment that my pupils were dilated, but they just mentioned it in passing. Plus, I am super near-sighted, so larger pupils are standard.

 

I would call your pdoc. It could be the rise in prozac, or the geodon, or a number of other things. Certainly mention the pupil dilation, I'm just saying that no one ever seemed worried about it when they said it to me.

Link to comment
Share on other sites

Thanks for the feedback.  I've never noticed my pupils dilating during mania/hypomania before and hadn't had med-induced mania previously (that I can recall).  It has also been a while since I have felt manic, so I was frightened.  It still seems weird to me that Prozac could have this effect on me since I've taken it on and off for so many years, including this same dosage, but crtclms makes a good point that a new combination of meds may be the culprit.  I took 20 mg instead of 40 today and the zinging brain cells have quieted down, so I'm flat again.  I am in an in-between place re: pdocs, but I know I can a) page hospital pdoc in an emergency, b) keep my appointment on Thursday with the pdoc I'm leaving or c) sit tight and wait for the new pdoc on 1/3 depending on what is happening.

 

It made me feel better when I was having a tough time overnight to know you were all out there, and that someone else had felt the same way I was feeling, so thanks for being "there," if that makes sense.

Link to comment
Share on other sites

Once, they were pretty bad, and didn't respond to light.. I was in the ER, the doctor was pretty freaked.. I was mixed, on Abilify, and had bad akathasia.. long story short, I ended up involuntarily hospitalized. (And end to that: The pdoc that saw me released me as soon as he saw me)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...